Antipsychotic medication and marked hyperprolactinaemia: iatros or true prolactinoma?
Version of Record online: 2 JAN 2007
Volume 93, Issue 11, pages 1543–1547, November 2004
How to Cite
Koves, I., Jarman, F. and Cameron, F. (2004), Antipsychotic medication and marked hyperprolactinaemia: iatros or true prolactinoma?. Acta Paediatrica, 93: 1543–1547. doi: 10.1111/j.1651-2227.2004.tb02645.x
- Issue online: 2 JAN 2007
- Version of Record online: 2 JAN 2007
- Received June 11, 2003; revisions received Nov. 15, 2003 and Feb. 23, 2004; accepted Apr. 10, 2004
- antipsychotic agents;
Aim: To demonstrate that hyperprolactinaemia and/or prolactinoma occur in association with antipsychotic medication use. Methods: Three case studies of patients with markedly elevated serum prolactin level (<132 μg/1); either antipsychotic medication induced or as a consequence of a prolactinoma.
Conclusion: The management and investigation of children with markedly elevated serum prolactin levels remains poorly defined. In our case series, two patients were found to have prolactinomas. We suggest that paediatric patients with serum prolactin level above 50 μg/1 in males and 70 μg/1 in females, regardless of any antipsychotic medication use, receive magnetic resonance imaging to exclude prolactinoma.